MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.6MM CROSS-CUT FISSURE CARBIDE BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER INSTRUMENTS-KALAMAZOO 1.6MM CROSS-CUT FISSURE CARBIDE BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 0277010216
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during an osteotomy procedure, the bur broke 3mm from the cutting tip.It was also reported that there were no adverse consequences and no delays as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results indicate that contact with metal along with off axis cutting could have contributed to the bur breaking.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with a cutting accessory to prevent fracturing the accessory." the associated devices ifu's state that the device and associated handpieces are "intended for use in the cutting of bone and other bone-related tissue".The quality investigation is complete.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
1.6MM CROSS-CUT FISSURE CARBIDE BUR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7870448
Report Number0001811755-2018-01643
Device Sequence Number1911324
Product Code GFF
UDI-Device Identifier04546540050502
UDI-Public04546540050502
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Catalogue Number0277010216
Device Lot Number18015017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1